Iowa, 2014Flood and Hail in Iowa, June 16 to 17, 2014
June 16 to 17, 2014 · NWS ARX · 17 events in 7 counties and zones
A line of severe thunderstorms developed late in the afternoon of June 16th across Minnesota and Iowa ahead of warm front and area of low pressure. These storms produced reports of 60 to 70 mph winds as they rolled across northeast Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms developed late in the afternoon of June 16th across Minnesota and Iowa ahead of warm front and area of low pressure. These storms produced reports of 60 to 70 mph winds as they rolled across northeast Iowa. The area near Westgate (Fayette County) was hit hard with at least three barns blown down, a church roof damaged and numerous trees and power lines were downed. Another cattle barn was blown down south of Brainard (Fayette County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 16, 5:25 PM CST, 44 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON JUN 16 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014
MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT
THEN AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. FLASH FLOODING WILL
BE GROWING CONCERN TONIGHT THROUGH THE END OF THE WEEK WITH REPEATED
ROUNDS OF THUNDERSTORMS.
A WARM FRONT CONTINUE TO LIFT NORTH THIS AFTERNOON...STRETCHING FROM
NEAR SIOUX FALLS SOUTH DAKOTA SOUTHEAST ACROSS IOWA TO NEAR
DAVENPORT. THIS FRONT WILL PUSH NORTHWARD APPROACH THE INTERSTATE
90 CORRIDOR THIS EVENING. MEANWHILE...A SHORTWAVE WAS LIFTING
NORTHEAST OUT OF CENTRAL NEBRASKA TOWARD THE UPPER MISSISSIPPI
RIVER VALLEY. CONVECTION HAS BEEN ONGOING THIS AFTERNOON OVER
SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA ON THE NOSE OF
INCREASING 925-850 MB MOISTURE TRANSPORT. EARLIER CONVECTION OVER
WESTERN INTO CENTRAL IOWA HAS DIED OUT THIS AFTERNOON AND WILL
ALLOW THE WARM FRONT TO MAKE ITS NORTHWARD SHIFT LATE THIS
AFTERNOON INTO EARLY THIS EVENING. THE ONGOING THUNDERSTORM COMPLEX
WILL WORK EAST WITH ADDITIONAL STORMS LIKELY FIRING OVER
NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AS THE
SHORTWAVE MOVES IN. THE LOW LEVEL JET INCREASES INTO THE WARM
FRONT THIS AFTERNOON AND EVENING ENHANCING THE 0-3 KM
SHEAR...ESPECIALLY IN THE 0-1KM LAYER. 0-6 KM SHEAR FURTHER WEST
WOULD SUPPORT SUPERCELL STRUCTURES EARLIER ON BUT THIS ACTIVITY
SHOULD EVOLVE INTO A BOWING STRUCTURE OR A LINE WITH BOWING
SEGMENTS. WITH THE WARM FRONT IT THE NEIGHBORHOOD AND INCREASING
0-1 KM SHEAR THIS EVENING THERE IS A CONCERN FOR A FEW TORNADOES
IN THE LINE IN ADDITION TO DAMAGING WINDS WITH THE BOWING
STRUCTURES. THERE IS ALSO THE POTENTIAL FOR ALSO THE STORMS WILL
PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING OVER
URBAN AREAS. RAINFALL TONIGHT WILL CERTAINLY PRIME SOME LOCATIONS
FOR FLASH FLOODING POTENTIAL IN THE COMING DAYS. THE HIGHER
CHANCES FOR SEVERE WEATHER APPEARS TO BE ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR THIS EVENING INTO TONIGHT. THE SHOWERS AND
THUNDERSTORMS WILL THEN EXIT TO THE EAST LATE TONIGHT INTO EARLY
TUESDAY MORNING.
ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON
AS STRONG INSTABILITY BUILDS ACROSS THE FORECAST AREA. THE MAIN
QUESTION IS WHERE WILL THE WARM FRONT SET UP AND WHERE WILL THE
STORM INITIATE. 0-6 KM BULK SHEAR OF 35 TO 45 KT AND 0-1 KM MUCAPE VALUE
IN EXCESS OF 3500 J/KG WOULD FAVOR SUPERCELL STORMS WITH THE
POTENTIAL FOR VERY LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO OR
TWO NEAR THE WARM FRONT. ALSO...WARM CLOUD DEPTHS OF 4KM AND
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES WILL HAVE TO
KEEP A CLOSE ON HEAVY RAIN POTENTIAL WITH AN THUNDERSTORMS THAT
DEVELOP.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014
SHOWERS AND THUNDERSTORMS WILL BE ONGOING TUESDAY NIGHT NEAR THE
BOUNDARY BUT SHOULD THEN TAPER OFF LATE AS THE LOW LEVEL JET
WEAKENS. A TROUGH APPROACHES WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. SHEAR
ISN/T AS STRONG BY WEDNESDAY INTO THURSDAY SO HEAVY RAIN MAY BE
MORE OF A CONCERN WITH THE THUNDERSTORMS. ANOTHER DISTURBANCE
PUSHES INTO THE UPPER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON
INTO THURSDAY EVENING WITH YET ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED. THE PATTERN LOOKS TO FINALLY TURN A LITTLE
DRIER AS FLOW TURNS MORE ZONAL AND THE BOUNDARY SHIFTS SOUTH OF
THE REGION FRIDAY NIGHT INTO EARLY SATURDAY BUT THEN ANOTHER
TROUGH APPROACHES FROM THE NORTH ON SUNDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 625 PM CDT MON JUN 16 2014
SEVERE THUNDERSTORMS TO MOVE THROUGH RST AND LSE THIS EVENING.
STRONG WINDS AND SUB-IFR CONDITIONS ARE LIKELY AS THEY COME
THROUGH. MAIN TIMING AT RST IS BETWEEN 00-03Z AND AT LSE BETWEEN
02-05Z. AFTER A BREAK LATER TONIGHT/TOMORROW MORNING, MORE STORMS
ARE POSSIBLE TOMORROW AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 334 PM CDT MON JUN 16 2014
A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING
FROM 1.5 TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM.
REPEATED ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING
CONCERNS THIS WEEK. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THE
FLOODING POTENTIAL AND A FLASH FLOOD WATCH MAY BE
NEED...ESPECIALLY AFTER TONIGHTS THUNDERSTORMS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...HALBACH
HYDROLOGY...WETENKAMPHazardous weather outlook, Jun 16, 2:50 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT MON JUN 16 2014
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-172100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
350 PM CDT MON JUN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...THIS EVENING AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING BETWEEN 5 PM AND
MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND 7 PM TO 2 AM EAST OF
THE MISSISSIPPI RIVER. THE HIGHEST THREAT WILL BE ALONG AND SOUTH
OF INTERSTATE 90 WITH THE MAIN THREATS TO BE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. ALSO EXPECT THESE
THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS...WHICH COULD
PRODUCE SOME FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE TUESDAY NIGHT.
THE TIMING APPEARS TO BE DURING THE EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL AND HEAVY RAINS LEADING TO FLASH FLOODING ARE
THE MAIN THREATS. SOME DAMAGING WINDS COULD ALSO OCCUR.
THERE WILL BE ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
DURING THE LATE AFTERNOON AND EVENING...BUT DETAILS ON THIS ARE
STILL UNCERTAIN.
FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
BECOME AN INCREASING THREAT FROM TUESDAY NIGHT INTO FRIDAY.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE
THIS WEEK WITH LOCALLY HIGHER AMOUNTS.
THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. SOME OF
THE STORMS COULD PRODUCE HEAVY RAIN MAINTAINING THE THREAT FOR
FLASH FLOODING.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL FROM THURSDAY INTO
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULE AT THIS TIME.
DTJ
In the hours before
Special weather statement, Jun 16, 4:15 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT MON JUN 16 2014
IAZ030-WIZ061-162345-
CLAYTON-GRANT-
515 PM CDT MON JUN 16 2014
...STORMS TO IMPACT SOUTHERN CLAYTON AND GRANT COUNTIES BY 6 PM...
AT 515 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR COGGON TO NEAR CANTON...AND MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BEGIN TO IMPACT SOUTHERN CLAYTON AND GRANT
COUNTIES AROUND 6 PM. PENNY SIZE HAIL AND GUSTY WINDS UP TO 45 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...LANCASTER...GUTTENBERG...CUBA CITY...HAZEL GREEN...
DICKEYVILLE...CASSVILLE...BLOOMINGTON...GEORGETOWN...BEETOWN...
ARTHUR...POTOSI...LIVINGSTON...ELLENBORO...GLEN HAVEN...BAGLEY...
TENNYSON...UNION...NORTH BUENA VISTA AND OSTERDOCK.
LAT...LON 4257 9066 4264 9071 4267 9088 4264 9090
4265 9129 4292 9107 4290 9042 4251 9043
4251 9064
TIME...MOT...LOC 2212Z 229DEG 40KT 4230 9150 4218 9099
ZTSpecial weather statement, Jun 16, 4:28 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT MON JUN 16 2014
IAZ008-009-018-019-MNZ086-087-094-095-170130-
FLOYD-MITCHELL-HOWARD-CHICKASAW-OLMSTED-FILLMORE-DODGE-MOWER-
528 PM CDT MON JUN 16 2014
...STRONG TO SEVERE STORMS TO IMPACT SOUTHEAST MINNESOTA AND
NORTHEAST IOWA THIS EVENING...
AT 522 PM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS EXTENDED
FROM NEAR MANKATO TO 11 MILES EAST OF IOWA LAKE TO NEAR RUSH
LAKE...AND MOVING EAST TO SOUTHEAST AT 40 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...GUSTS NEAR
70 MPH...LARGE HAIL...AND THE POSSIBILITY OF TORNADOES. THESE STORMS
WILL APPROACH THE AREA BETWEEN 630 AND 700 PM...AND CONTINUE THROUGH
THE EVENING HOURS.
NOW IS THE TIME TO PREPARE FOR SEVERE WEATHER. SECURE OR REMOVE ANY
OUTDOOR OBJECTS. HAVE A PLAN IN PLACE FOR WHEN SEVERE THUNDERSTORM
WARNINGS ARE ISSUED.
LOCATIONS LIKELY TO BE IMPACTED INCLUDE...
ROCHESTER...AUSTIN...CHARLES CITY...BYRON...CRESCO...OSAGE...NEW
HAMPTON...DODGE CENTER...SPRING VALLEY...PRESTON...MANTORVILLE...
KASSON...STEWARTVILLE...CHATFIELD...EYOTA...RUSHFORD...NASHUA...NORA
SPRINGS...HAYFIELD AND ORONOCO.
LAT...LON 4420 9305 4420 9273 4408 9210 4385 9208
4384 9176 4350 9177 4350 9208 4291 9209
4291 9303
TIME...MOT...LOC 2222Z 292DEG 32KT 4412 9405 4346 9423 4296 9479
ZTEvent by event
12 thunderstorm wind, 2 funnel cloud, 1 lightning, 1 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Mitchell
- When
- June 16, 6:09 PM CST
- Where
- Mitchell County, 5.3 mi NW of Meroa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 43.280, -93.010
A grain bin was destroyed northwest of Rock Creek.
Thunderstorm Wind, Mitchell
- When
- June 16, 6:18 PM CST
- Where
- Mitchell County, 0.59 mi ESE of St Ansgar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 43.378, -92.919
A few trees were blown down in St. Ansgar.
Thunderstorm Wind, Mitchell
- When
- June 16, 6:23 PM CST
- Where
- Mitchell County, 0.5 mi E of Osage
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Law Enforcement
- Coordinates
- 43.280, -92.810
Several trees were blown down and blocked streets in Osage. One of these trees landed on a car.
Thunderstorm Wind, Floyd
- When
- June 16, 6:30 PM CST
- Where
- Floyd County, 1.22 mi SW of Waller
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.070, -92.670
A stop light was blown over in Charles City.
Lightning, Howard
- When
- June 16, 6:30 PM CST
- Where
- Howard County, 0.53 mi SSW of Riceville
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.363, -92.554
A lightning strike started a fire in Riceville.
Thunderstorm Wind, Howard
- When
- June 16, 6:37 PM CST
- Where
- Howard County, 0.94 mi S of Riceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.356, -92.552
At least three trees were blown down on the southeast side of Riceville.
Thunderstorm Wind, Howard
- When
- June 16, 6:41 PM CST
- Where
- Howard County, 2.6 mi ENE of Riceville
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.380, -92.500
The mesonet weather observing equipment east of Riceville measured a wind gust of 71 mph.
Thunderstorm Wind, Howard
- When
- June 16, 6:55 PM CST
- Where
- Howard County, Lime Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.450, -92.280
Several trees were blown down in Lime Springs.
Thunderstorm Wind, Chickasaw
- When
- June 16, 7:28 PM CST
- Where
- Chickasaw County, 0.51 mi W of Fredricksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 42.970, -92.210
Trees and large branches were blown down onto U.S. Highway 18 just west of Fredericksburg.
Thunderstorm Wind, Fayette
- When
- June 16, 7:28 PM CST
- Where
- Fayette County, Westgate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $940,000
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -92.000
Barns were blown down near Westgate with tin strewn across a road. Another barn was blown down with cattle trapped inside the debris, two of which died. Part of a roof was blown off a building used for milking, exposing an office, with the rain soaking office supplies and computers. On the same farm, part of free stall barn was ripped off and a shed was destroyed. Numerous trees and power lines were blown down in town and a church roof sustained damage from the high winds. Some of the trees were 2 to 4 feet in diameter and were either uprooted or snapped off about 20 feet above the ground. Two grain bins were blown over and landed on a building and a truck.
Thunderstorm Wind, Winneshiek
- When
- June 16, 7:28 PM CST
- Where
- Winneshiek County, 0.5 mi E of Calmar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.180, -91.870
A shed was blown over in Calmar.
Funnel Cloud, Winneshiek
- When
- June 16, 7:29 PM CST
- Where
- Winneshiek County, 1.01 mi E of Calmar
- Reported by
- Law Enforcement
- Coordinates
- 43.180, -91.860
A funnel cloud was sighted in Calmar.
Thunderstorm Wind, Winneshiek
- When
- June 16, 7:45 PM CST
- Where
- Winneshiek County, 1.47 mi NNE of Festina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Law Enforcement
- Coordinates
- 43.140, -91.870
Trees were blown down across State Highway 150 near Festina.
Thunderstorm Wind, Fayette
- When
- June 16, 7:56 PM CST
- Where
- Fayette County, 1.38 mi S of Brainard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 42.910, -91.700
A cattle barn was blown down north of Wadena with approximately 150 head of cattle trapped in the debris.
Funnel Cloud, Winneshiek
- When
- June 16, 7:57 PM CST
- Where
- Winneshiek County, 0.86 mi NE of Frankville
- Reported by
- Emergency Manager
- Coordinates
- 43.190, -91.620
A funnel cloud was sighted just outside of Frankville.
Hail, Clayton
- When
- June 16, 8:42 PM CST
- Where
- Clayton County, 0.51 mi W of Strawberry Pt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.680, -91.540
Golf ball size hail fell in Strawberry Point.
Flood, Mitchell
- When
- June 17, 9:56 AM CST to 1:00 PM CST
- Where
- Mitchell County, 1.88 mi WNW of Osage to 1.68 mi WNW of Osage
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.291, -92.854
Runoff from heavy rain pushed the Cedar River out of its banks sending water over River Road west of Osage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 16, 20142 deaths · 20 injured · $21 million · EF4 · 32 events
- Tornadoes and Flash Flooding in Iowa, June 16 to 17, 20141 death · $3.2 million · EF1 · 91 events
- Tornadoes and Damaging Winds in Wisconsin, June 16 to 17, 2014$21 million · EF3 · 19 events
- Tornadoes and Flooding in Wisconsin, June 16, 20145 injured · $21 million · EF2 · 13 events
- Tornadoes and Hail in Nebraska, June 16, 2014$231,000 · EF2 · 24 events
- Flash Flooding and Flooding in South Dakota, June 16 to 18, 2014$4.2 million · 1.75 in hail · 45 events
- Hail and Damaging Winds in Florida, June 16, 20141 death · $13,000 · 1 in hail · 4 events
- Winter Weather in Utah, June 16 to 18, 20141 death · 2 events
- Flash Flooding and Hail in Minnesota, June 16 to 17, 2014$775,000 · 1.75 in hail · 55 events
- Tornado and Flash Flood in Iowa, June 16 to 18, 2014$470,000 · EF0 · 44 events
- Flash Flooding in Ohio, June 16 to 18, 2014$3.3 million · 3 events
- Flooding in Iowa, June 16 to 30, 2014$2.5 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519935, 527643, 519932, 518848, 519877, 519880, 518867, 518879, 519247, 519251, 519921, 519248, 519249, 519252, 519556, 519582, 519916.